Alert archive / New York / Beach Hazards Statements in 2024
Beach Hazards Statement 13, NWS Buffalo, NY
NWS Buffalo, NY issued this beach hazards statement at Sep 1, 2024, 4:13 AM EDT for Chautauqua County, Erie County, New York. It took effect at Sep 1, 2024, 10:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2024, 4:13 AM EDT (08:13 UTC)
- In effect from
- Sep 1, 2024, 10:00 AM EDT
- Expired
- Sep 1, 2024, 5:22 PM EDT
- In force
- 7 hr
- Issued by
- NWS Buffalo, NY
Counties Chautauqua County, NY, Erie County, NY
The radar
The Buffalo radar (KBUF), 55 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
785 WHUS41 KBUF 010813 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 413 AM EDT Sun Sep 1 2024 NYZ019-011700- /O.NEW.KBUF.BH.S.0013.240901T1400Z-240902T0600Z/ Chautauqua- 413 AM EDT Sun Sep 1 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH LATE TONIGHT... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Chautauqua county. * WHEN...From 10 AM EDT this morning through late tonight. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ010-085-011700- /O.NEW.KBUF.BH.S.0013.240901T1400Z-240902T0000Z/ Northern Erie-Southern Erie- 413 AM EDT Sun Sep 1 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Erie county. * WHEN...From 10 AM EDT this morning through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
2 follow-up statements
010 WHUS41 KBUF 011416 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1016 AM EDT Sun Sep 1 2024 NYZ019-012230- /O.CON.KBUF.BH.S.0013.000000T0000Z-240902T0600Z/ Chautauqua- 1016 AM EDT Sun Sep 1 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Chautauqua county. * WHEN...Through late tonight. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ010-085-012230- /O.CON.KBUF.BH.S.0013.000000T0000Z-240902T0000Z/ Northern Erie-Southern Erie- 1016 AM EDT Sun Sep 1 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Erie county. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
086 WHUS41 KBUF 012122 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 522 PM EDT Sun Sep 1 2024 NYZ019-012230- /O.CAN.KBUF.BH.S.0013.000000T0000Z-240902T0600Z/ Chautauqua- 522 PM EDT Sun Sep 1 2024 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$ NYZ010-085-012230- /O.CAN.KBUF.BH.S.0013.000000T0000Z-240902T0000Z/ Northern Erie-Southern Erie- 522 PM EDT Sun Sep 1 2024 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$ NYZ001-002-020600- /O.NEW.KBUF.BH.S.0014.240901T2122Z-240902T0900Z/ Niagara-Orleans- 522 PM EDT Sun Sep 1 2024 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 5 AM EDT MONDAY... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara and Orleans counties. * WHEN...Until 5 AM EDT Monday. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ003>005-020600- /O.NEW.KBUF.BH.S.0014.240901T2122Z-240902T1200Z/ Monroe-Wayne-Northern Cayuga- 522 PM EDT Sun Sep 1 2024 ...BEACH HAZARDS STATEMENT IN EFFECT INTO MONDAY MORNING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Monroe, Wayne, and Northern Cayuga counties. * WHEN...Through Monday morning. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ006-020600- /O.NEW.KBUF.BH.S.0014.240901T2122Z-240902T0900Z/ Oswego- 522 PM EDT Sun Sep 1 2024 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 5 AM EDT MONDAY... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Oswego county. * WHEN...Until 5 AM EDT Monday. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Sep 1, 1:58 AM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Sep 1, 1:58 AM EDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 158 AM EDT Sun Sep 1 2024 .SYNOPSIS... A second cold front will move across the region today, producing another round of mainly afternoon showers and thunderstorms. Much cooler and less humid weather will then follow for the bulk of the upcoming work week, as a large area of Canadian high pressure will dominate our region. && .NEAR TERM /THROUGH TONIGHT/... A slightly cooler and drier air mass will build into the region overnight, resulting in fair weather and a general clearing trend. However residual moisture in the lower levels will result in patchy river valley fog across the Western Southern Tier, North Country, and patchy low stratus in a few spots. A mid-level shortwave and a secondary cold front will then move across the region this afternoon. Diurnal instability combined with these synoptic scale features will support scattered to numerous showers developing mid afternoon through early evening. CAPES only about 500 J/Kg which could support a few thunderstorms. Some thunderstorms across the North Country may produce gusty winds and hail due to favorable wind profiles. Otherwise, tightening gradient ahead of the front will bring a breezy day with wind gusts up to 35 mph northeast of the lakes. High temperatures in the 70s today, but notably lower humidity levels. A mid level trough will drop across our region tonight, with any lingering showers east of Lake Ontario ending through the evening hours. A cool airmass within this trough, with 850 hPa temperatures dropping to +3 to +4C...that will encourage lake clouds and possibly a sprinkle or light shower south of Lake Ontario through the overnight. Low temperatures will range from the upper 40s to mid 50s. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... Canadian surface high pressure will bring a light northerly flow across the region Monday and Monday night. Clearing skies Monday night will allow for the temperature to plummet quickly, with lows Monday night into the 40s, and upper 30s in the traditional colder spots of the Southern Tier and east of Lake Ontario. These values will be around 10 degrees below normal. Radiational valley fog is likely Monday night. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Broad Canadian surface high pressure will cross the region to start this period. Still went with cooler guidance for overnight lows with the recent dry ground, dry airmass and excellent radiational cooling conditions. Day to day warming through Friday ahead of a cold front that will near, and possibly stall over our region to start the weekend. Still a lot of model uncertainty as a subtropical Atlantic low may develop off the Atlantic coastline as models fully realize the lower pressure fields under the Canadian surface high. If surface low develops, easterly flow will send Atlantic moisture back over our region Saturday with areas of rain showers around...in addition to activity along a stalled or slow moving front. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... Mainly VFR flight conditions with some exceptions for the remainder of the night. Highest confidence is in the Southern Tier river valleys (including KJHW) where radiation fog is likely to develop and produce IFR or lower conditions. Winds will pick up later in the night so vsby may improve before daybreak if winds aloft are able to mix. At KBUF/KIAG there will be some stratus in the area which may lower cigs to MVFR (or IFR) at times through 12Z. Any residual vsby restrictions due to fog will quickly give way to widespread VFR conditions regionwide this morning. The VFR weather will persist for the bulk of the day...but a short window of showers and thunderstorms between about 18 and 22z could support localized MVFR conditions. Most showers will end by 00Z with just some lingering lake effect clouds (and possibly a sprinkle) southeast of the lakes. Cigs expected to be around 4k feet in lake effect clouds. Outlook... Monday through Thursday...Mainly VFR. River valley fog with local IFR across the Southern Tier each overnight through morning. && .MARINE... Southwesterly winds will initially freshen by this morning, before turning northwesterly by this afternoon following the passage of a secondary cold front. This will likely cause a period of SCA conditions on both lakes from the morning through at least the early part of tonight. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Apffel/TMA NEAR TERM...Apffel/TMA SHORT TERM...Thomas LONG TERM...Thomas AVIATION...Apffel MARINE...Apffel/TMA
Hazardous weather outlook, Aug 31, 4:45 AM EDT, 23 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 445 AM EDT Sat Aug 31 2024 NYZ001-002-010-011-019-085-010900- Niagara-Orleans-Northern Erie-Genesee-Chautauqua-Southern Erie- 445 AM EDT Sat Aug 31 2024 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ003>008-012>014-020-021-010900- Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Wyoming- Livingston-Ontario-Cattaraugus-Allegany- 445 AM EDT Sat Aug 31 2024 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. There's a slight to marginal risk that a few thunderstorms will produce damaging winds, mainly this afternoon. Localized heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042-062-010900- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from the Niagara River to Hamlin Beach- 445 AM EDT Sat Aug 31 2024 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ043>045-063>065-SLZ022-024-010900- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 445 AM EDT Sat Aug 31 2024 This Hazardous Weather Outlook is for portions of Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. Thunderstorms may produce strong gusty winds today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Apffel
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 4:13 AM EDT | Small Craft Advisory | BUF | 24 hr | |
| Sep 1, 5:22 PM EDT | Beach Hazards Statement | BUF | Cayuga, Monroe, Niagara, Orleans, Oswego, Wayne | 11 hr |
Nearby
Beach Hazards Statements in New York, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.